Alert archive / Colorado / High Wind Warnings in 2019

High Wind Warning 8, NWS Denver/Boulder, CO

October 20, 201914 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Oct 20, 2019, 2:49 AM MDT for 14 counties in Colorado. It took effect at Oct 20, 2019, 6:00 AM MDT. It was in force for 13 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 20, 2019, 2:49 AM MDT (08:49 UTC)
In effect from
Oct 20, 2019, 6:00 AM MDT
Expired
Oct 20, 2019, 7:00 PM MDT
In force
13 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 6:00 AM MDTSNOW 1.12 Ne Rollinsville, COCOCORAHS STATION CO-BO-378 PINECLIFFE 2.5 WNW.
Oct 20, 7:00 AM MDTSNOW 13 N Pinecliffe, COCOCORAHS STATION CO-BO-110 NEDERLAND 4.8 ENE.
Oct 20, 7:00 AM MDTSNOW 1Aspen Springs, COCO-OP OBSERVER STATION ASIC2 ASPEN SPRINGS.
Oct 20, 7:00 AM MDTSNOW 1.57 W Rustic, COCO-OP OBSERVER STATION RUTC2 7.4 W RUSTIC.
Oct 20, 7:00 AM MDTSNOW 1.93 Wnw Fairplay, COCOCORAHS STATION CO-PK-15 FAIRPLAY 2.7 WNW.
Oct 20, 7:00 AM MDTSNOW 2.2Meeker Park, COCOCORAHS STATION CO-BO-394 ALLENSPARK 2.3 N.
Oct 20, 7:00 AM MDTSNOW 2.5Nederland, COCOCORAHS STATION CO-BO-322 NEDERLAND 0.4 WNW.
Oct 20, 8:00 AM MDTSNOW 2.11 Ssw Georgetown, COCO-OP OBSERVER STATION GEOC2 0.7 S GEORGETOWN.
Oct 20, 9:19 AM MDTNON-TSTM WND GST 57Crook, CO
Oct 20, 9:34 AM MDTSNOW 59 Ene Dillon, CO
Oct 20, 10:31 AM MDTNON-TSTM WND GST 574 S Rocky Flats, COMESONET STATION FW2914 ARVADA.
Oct 20, 11:19 AM MDTNON-TSTM WND GST 652 Ne Morrison, COMESONET STATION CW8926 LAKEWOOD.
Oct 20, 11:19 AM MDTNON-TSTM WND GST 732 Sw Pleasant View, COMESONET STATION CO008 ROONEY RD.
Oct 20, 11:20 AM MDTNON-TSTM WND GST 662 E Sunshine, COMESONET STATION EW7311 BOULDER.
Oct 20, 11:30 AM MDTSNOW 75 Wsw Nederland, CO
Oct 20, 11:40 AM MDTNON-TSTM WND GST 783 Nne White Ranch Open, COMESONET STATION UP709 2.8 NE WHITE RANCH OPEN SPACE (UPR).
Oct 20, 12:22 PM MDTNON-TSTM WND GST 682 Nne Natural Fort, COMESONET STATION CO041 NATURAL FORT.
Oct 20, 12:23 PM MDTNON-TSTM WND GST 642 S Cheesman Reservoir, COMESONET STATION CHRC2 CHEESMAN.
Oct 20, 12:30 PM MDTNON-TSTM WND GST 702 Ssw Crescent Village, COMESONET STATION DW9321 WONDERVU.
Oct 20, 12:38 PM MDTNON-TSTM WND GST 734 Ene Nederland, COMESONET STATION DW5338 NEDERLAND.
Oct 20, 12:54 PM MDTNON-TSTM WND DMG2 Se Horsetooth Mountai, COREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Oct 20, 1:00 PM MDTNON-TSTM WND GST 651 Ne Crisman, COMESONET STATION EW4338 BOULDER.
Oct 20, 1:16 PM MDTNON-TSTM WND GST 683 Ene Nederland, COMESONET STATION FW1761 NEDERLAND.
Oct 20, 1:21 PM MDTNON-TSTM WND GST 672 Nnw Glen Haven, COMESONET STATION EW4490 GLEN HAVEN.
Oct 20, 1:22 PM MDTNON-TSTM WND GST 711 Nnw Briggsdale, COMESONET STATION CO043 BRIGGSDALE.
Oct 20, 1:27 PM MDTNON-TSTM WND GST 64Floyd Hill, COMESONET STATION CO071 FLOYD HILL.
Oct 20, 1:30 PM MDTNON-TSTM WND GST 572 Nne Pinewood Springs, COMESONET STATION CW0346 LYONS.
Oct 20, 1:30 PM MDTNON-TSTM WND GST 631 W Firestone, COWIND TORE BRACHES OFF TREES, PORCH RUG WENT FLYING AND DESTROYED HALLOWEEN DECORATIONS. AROUND 63 MPH ON WEATHER STATION.
Oct 20, 1:42 PM MDTNON-TSTM WND GST 61Virginia Dale, COMESONET STATION CO036 VIRGINIA DALE.
Oct 20, 1:45 PM MDTNON-TSTM WND GST 612 Nne Rocky Flats, COMESONET STATION RFN 1.7 NE ROCKY FLATS (CDPHE).
Oct 20, 1:45 PM MDTNON-TSTM WND GST 642 Ssw Crescent Village, COMESONET STATION DW9321 WONDERVU.
Oct 20, 1:58 PM MDTNON-TSTM WND GST 6311 Wnw Westplains, COAWOS STATION K1LW LIMA MADIS.
Oct 20, 1:58 PM MDTNON-TSTM WND GST 692 Wnw Brookvale, COMESONET STATION CEKC2 CORRAL CREEK.
Oct 20, 2:01 PM MDTNON-TSTM WND GST 792 N Carter Lake, COMESONET STATION FW2478 LOVELAND.
Oct 20, 2:12 PM MDTNON-TSTM WND GST 581 S Wellington, COMESONET STATION CO042 WELLINGTON.
Oct 20, 2:17 PM MDTNON-TSTM WND GST 752 Nw Genesee, COMESONET STATION CO065 I-70 @ GENESEE.
Oct 20, 2:25 PM MDTNON-TSTM WND GST 682 Sw Broomfield, COAWOS STATION KBJC BROOMFIELD JEFFC.
Oct 20, 2:30 PM MDTNON-TSTM WND GST 595 Nnw Nunn, COMESONET STATION UP718 4.9 N NUNN (UPR).
Oct 20, 2:32 PM MDTNON-TSTM WND GST 603 Sw Jefferson, COMESONET STATION CO110 KENOSHA PASS.
Oct 20, 2:32 PM MDTNON-TSTM WND GST 621 Nnw Briggsdale, COMESONET STATION CO043 BRIGGSDALE.
Oct 20, 2:32 PM MDTNON-TSTM WND GST 63Nunn, COMESONET STATION CO135 CO17100 NUNN.
Oct 20, 2:35 PM MDTNON-TSTM WND GST 721 Ne Aspen Springs, COMESONET STATION FW0549 BLACK HAWK.
Oct 20, 2:35 PM MDTNON-TSTM WND GST 783 Ese Buckeye, COMESONET STATION BEYC2 BUCKEYE.
Oct 20, 2:37 PM MDTNON-TSTM WND GST 642 Nw Genesee, COMESONET STATION CO065 I-70 @ GENESEE.
Oct 20, 2:40 PM MDTNON-TSTM WND GST 703 Sw Rocky Flats, COMESONET STATION CO109 N-93 - JCT. 93 & 72.
Oct 20, 2:42 PM MDTNON-TSTM WND GST 693 Sw Jefferson, COMESONET STATION CO110 KENOSHA PASS.
Oct 20, 2:48 PM MDTNON-TSTM WND GST 638 Ssw Grover, COMESONET STATION CW5040 BRIGGSDALE.
Oct 20, 2:50 PM MDTNON-TSTM WND GST 823 Sw Rocky Flats, COMESONET STATION CO109 N-93 - JCT. 93 & 72.
Oct 20, 3:05 PM MDTNON-TSTM WND GST 6611 Wnw Westplains, COAWOS STATION K1LW LIMA MADIS.
Oct 20, 3:08 PM MDTNON-TSTM WND GST 675 N Pawnee Buttes, COAWOS STATION K1OW OSCAR MADIS.
Oct 20, 3:09 PM MDTNON-TSTM WND GST 751 N Georgetown, COMESONET STATION CO164 0.85 MI E OF WOODARD ST GEORGETOWN.
Oct 20, 3:10 PM MDTNON-TSTM WND GST 601 Sse Eaton, COMESONET STATION UP306 1.2 S EATON (UPR).
Oct 20, 3:21 PM MDTNON-TSTM WND GST 595 N Pawnee Pass, COAWOS STATION K1MW MIKE MADIS.
Oct 20, 3:22 PM MDTNON-TSTM WND GST 66Nunn, COMESONET STATION CO135 CO17100 NUNN.
Oct 20, 3:24 PM MDTNON-TSTM WND DMGBrush, COREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
Oct 20, 3:26 PM MDTNON-TSTM WND GST 62Akron, COASOS STATION KAKO AKRON.
Oct 20, 3:28 PM MDTNON-TSTM WND GST 592 S Rocky Flats, COMESONET STATION FW1909 ARVADA.
Oct 20, 3:35 PM MDTNON-TSTM WND GST 58Fort Morgan Airport, COAWOS STATION KFMM FORT MORGAN.
Oct 20, 4:50 PM MDTNON-TSTM WND GST 613 Wsw Sterling, COAWOS STATION KSTK STERLING.
Oct 20, 6:32 PM MDTNON-TSTM WND GST 692 Ese Sterling, COMESONET STATION CO035 STERLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3418 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

474 
WWUS75 KBOU 200849
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
249 AM MDT Sun Oct 20 2019

COZ042>044-048>051-201800-
/O.NEW.KBOU.HW.W.0008.191020T1800Z-191021T0100Z/
Northeast Weld County-Central and South Weld County-Morgan County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Briggsdale, Grover, Pawnee Buttes, 
Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, 
Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, 
Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, 
Amherst, Haxtun, and Holyoke
249 AM MDT Sun Oct 20 2019

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Northeast Weld County, Central and South Weld County, 
  Morgan County, Logan County, Washington County, Sedgwick 
  County and Phillips County.

* WHEN...From noon today to 7 PM MDT this evening.

* IMPACTS...Strong winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$

COZ035-036-038-039-201800-
/O.NEW.KBOU.HW.W.0008.191020T1200Z-191021T0100Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
Including the cities of Estes Park, Glendevey, Nederland, 
Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, 
Idaho Springs, Westcreek, Fort Collins, Hereford, Loveland, Nunn,
Arvada, Boulder, Golden, Lakewood, and Longmont
249 AM MDT Sun Oct 20 2019

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Larimer and Boulder Counties Between 6000 and 9000 
  Feet, Jefferson and West Douglas Counties Above 6000 
  Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 
  Feet, Larimer County Below 6000 Feet/Northwest Weld County and 
  Boulder and Jefferson Counties Below 6000 Feet/West Broomfield 
  County.

* WHEN...From 6 AM this morning to 7 PM MDT this evening.

* IMPACTS...Strong winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$
2 follow-up statements
797 
WWUS75 KBOU 201802
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1202 PM MDT Sun Oct 20 2019

COZ042>044-048>051-210100-
/O.CON.KBOU.HW.W.0008.000000T0000Z-191021T0100Z/
Northeast Weld County-Central and South Weld County-Morgan County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Briggsdale, Grover, Pawnee Buttes, 
Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, 
Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, 
Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, 
Amherst, Haxtun, and Holyoke
1202 PM MDT Sun Oct 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Northeast Weld County, Central and South Weld County, 
  Morgan County, Logan County, Washington County, Sedgwick 
  County and Phillips County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Strong winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$

COZ035-036-038-039-210100-
/O.CON.KBOU.HW.W.0008.000000T0000Z-191021T0100Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
Including the cities of Estes Park, Glendevey, Nederland, 
Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, 
Idaho Springs, Westcreek, Fort Collins, Hereford, Loveland, Nunn,
Arvada, Boulder, Golden, Lakewood, and Longmont
1202 PM MDT Sun Oct 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Larimer and Boulder Counties Between 6000 and 9000 
  Feet, Jefferson and West Douglas Counties Above 6000 
  Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 
  Feet, Larimer County Below 6000 Feet/Northwest Weld County and 
  Boulder and Jefferson Counties Below 6000 Feet/West Broomfield 
  County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Strong winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may lead to property damage. Hazardous driving
conditions due to powerful cross winds will pose a serious risk
for drivers, especially for light weight and high profile
vehicles. Loose outdoor items should be brought inside or secured
properly.

&&

$$
698 
WWUS75 KBOU 210104
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
704 PM MDT Sun Oct 20 2019

COZ035-036-038-039-042>044-048>051-210215-
/O.EXP.KBOU.HW.W.0008.000000T0000Z-191021T0100Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-Northeast Weld County-Central and South Weld County-
Morgan County-Logan County-Washington County-Sedgwick County-
Phillips County-
Including the cities of Estes Park, Glendevey, Nederland, 
Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, 
Idaho Springs, Westcreek, Fort Collins, Hereford, Loveland, Nunn,
Arvada, Boulder, Golden, Lakewood, Longmont, Briggsdale, Grover, 
Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, 
Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
704 PM MDT Sun Oct 20 2019

...HIGH WIND WARNING HAS EXPIRED...

Although it will remain windy this evening across the Front Range
Foothills, I25 corridor and northeast plains of Colorado, the 
stronger gusts are not longer expected to reach warning criteria.
Therefore the High Wind Warning has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Oct 19, 9:28 PM MDT, 5 hours 21 minutes earlier.

Area forecast discussion, Oct 19, 9:28 PM MDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
928 PM MDT Sat Oct 19 2019

.UPDATE...
Issued at 716 PM MDT Sat Oct 19 2019

High resolution models indicate snow should get going in zone 31
around 03z, a little later for zones 33 and 34, so I adjusted to
timing to reflect this. Also bumped the wind gusts up slightly
for the urban corridor and northeast plains. Gusts 50-60 mph
possible along the urban corridor, 40-50 mph northeast plains late
tonight and Sunday following the front.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 304 PM MDT Sat Oct 19 2019

A potent trough is moving east-southeast across northern Idaho.
per latest GOES-16 imagery. It will move into northeast Wyoming by
sunrise Sunday, with a trough axis extending south across our
CWA. The trough will bring very windy conditions to the entire
area and snow to the mountains. First, the mountains. With the
center of the trough well to our north QG lift will be strongest
right along the Wyoming border tonight into Sunday morning. And
with significant westerly flow of 50 kts at 700 mb, the westerly
upslope component will generate good snow rates and accumulations
starting after 8 PM. A strong 700 mb front will combined with
lapse rates 8degC/km aloft will lead to periods of moderate and
perhaps heavy snow across the Park Range first, then for the Front
Range, Gore/Mosquito Ranges and I-70 corridor by midnight. The
strongest forcing occurs from midnight through about 9 AM, and
during this time advisory level snow is expected across the
mountains along and north of I-70. Total snow should be in the
4-8" with isolated 10", especially around the Rabbit Ears Pass
area along US-40. Accumulating snow is likely down to 9,000 along
the east slopes, but below 9,000 feet not much is expected with
intense downslope flow. We do not expect any snow to fall below
6,000 feet MSL. Snowfall rates will drop late morning but light
snow is still possible into Sunday evening with some trapped
moisture and steep lapse rates, particularly for the Park Range
and areas along the Front Range from Rocky Mountain National Park
to Wyoming.

Those considering travel across the mountains late this evening
through noon tomorrow should be prepared for winter driving
conditions, with at times very low visibility in moderate to heavy
snow and winds gusting over 50 mph. I-70 from Georgetown to Vail
Pass will be impacted from midnight to around noon. US-40 will be
impacted after 9 PM, especially across the Park Range. Temperatures
will be in the single digits tonight above 10,000 feet so snow
will stick to roads quickly. Icy conditions should be expected
through midday Sunday.

Across the plains west winds will pick up significantly late
tonight with arrival of the 700 mb cold front out of the
northwest, followed up with the 500 mb trough axis. The
combination of intense subsidence on the backside of the trough
and the 700 mb front will lead to west winds gusting to 70 mph in
the eastern foothills and 50-60 mph across the favored areas
adjacent to the foothills from Wellington and Fort Collins to
Boulder and south along CO-93 into southern Jefferson County. The
winds should pick up around sunrise and continue all day long.
Lapse rates aloft are not particularly favorable for mountain
wave formation, though across northern Park and Jefferson Counties
the lapse rates are weak at ridge top, and some mountain wave
enhancement is possible there. Regardless, this will be a strong
bora wind event with subsidence and cold advection through Sunday
morning. Across the plains east of I-25 west winds will turn
northwest and gust over 40 mph, perhaps up to 50 mph Sunday
afternoon across the northeastern part of Colorado. Fire danger
will be elevated most areas, highest across Elbert/Lincoln
Counties. See fire wx discussion for impacts. With the wind and
dry conditions blowing dust is possible if not likely in localized
areas throughout the afternoon. Winds do not come down until later
Sunday evening.

.LONG TERM...(Sunday night through Saturday)
Issued at 304 PM MDT Sat Oct 19 2019

Persistent northwesterly flow with abundant Pacific moisture is
going to develop Sunday night and Monday which will continue
through the middle of the week. A strong upper level jet stream
will also be progressing over the northern and central Rocky
Mountains through the week. The moist, orographic flow will
produce periods of light snowfall in the mountains, but
accumulations will be light during through each of the days. On
the plains, the downslope flow will be dry with temperatures
climbing back to seasonal normals.

The main weather system of the week will arrive Wednesday night
and Thursday as the upper flow pattern over the western U.S.
amplifies with a vigorous trough dropping down over Colorado. A
strong cold front will also move in Wednesday night with the end
result being a good shot of rain and then snow developing across
the forecast area. The mountains could see a good shot of snow,
and the plains should also see accumulating snow. The medium range
models are all in agreement with a significant trough moving over
Colorado at the end of the week. Beyond that, the trough moves off
to the east and an upper ridge pops up over the desert southwest.
This will bring warmer and drier conditions for Friday and
Saturday. The primary focus for the upcoming week will be on the
evolution of the Wednesday night/Thursday trough.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 716 PM MDT Sat Oct 19 2019

VFR conditions with almost no chance of precipitation for the
metro area terminals through Sunday. South to southeast wind this
evening but winds at BJC should stay west all night and through
Sunday. Strong winds will develop following the passage of cold
front Sunday morning.

West winds pick up considerably after 3 or 4 AM, initially around
15G25 kt, and from the morning into early afternoon hours they
will increase to 25G35kt, possibly gusting over 40 kts at BJC. We
don't think they will gust beyond 35 kt at DEN or APA but given
they are expected to be right around 270deg there is a good chance
of crosswind issues at DEN. After 12 PM winds should gradually
shift more northwest, probably around 300 or 310deg. Speeds stay
up through at least 5 PM. By later Sunday evening the winds should
weaken gradually. There could also be some localized blowing dust
at DEN Sunday afternoon. Not including this in the TAFs just yet.

&&

.FIRE WEATHER...
Issued at 304 PM MDT Sat Oct 19 2019

It will be very windy across our area Sunday, starting mid morning
and continuing past sunset. A cold front out of the northwest will
hold temperatures in check across all areas, and it will also
increase RH just enough across the northern half of the plains
such that red flag conditions are not expected. The exception is
along and south of I-70 where we have a Red Flag warning in
effect. RH in zones 241, 245, 246 will be around 15 percent. Winds
will be highest across the higher elevations above 9,000 and the
eastern foothills into areas west of I-25 where gusts could reach
70 mph along and east of the favored ridges. Across the lower
elevations west of I-25 winds could gust to 50 mph. Across the
rest of the Plains and Palmer Divide winds should gust over 40 mph
much of the day on Sunday, so fire danger will still be elevated
pretty even if red flag conditions are not met. Winds will be much
lights on Monday across the entire area.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MDT Sunday for COZ031.

Red Flag Warning from 10 AM to 8 PM MDT Sunday for COZ241-246-
247.

Winter Weather Advisory from midnight tonight to noon MDT Sunday
for COZ033-034.

&&

UPDATE...Cooper
SHORT TERM...Schlatter
LONG TERM...Dankers
AVIATION...Cooper
FIRE WEATHER...Schlatter
Hazardous weather outlook, Oct 19, 11:02 AM MDT, 15 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1102 AM MDT Sat Oct 19 2019

COZ030>051-201715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1102 AM MDT Sat Oct 19 2019

Winter Weather Advisory Tonight for the Mountains...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Dry and mild conditions are expected today across the mountains
and plains. The next storm system will arrive tonight with snow
returning into the mountains later this evening and continuing
overnight. Expect winter driving conditions with icy and
snowpacked roads across the mountain passes. West winds will
increase tonight, leading to blowing snow across the highest
elevations.  The plains will remain dry and breezy tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A strong winter storm system will move across northern Colorado
Sunday, producing snow, strong winds and poor visibility in the
mountains through the early afternoon. On the plains, strong
northwest winds will cause some blowing dust which may restrict
visibilities at times. Wind gusts will be in the 30s and 40s
through much of the day. Locations along the foothills may see
some light snow showers, but no accumulations are expected.
Conditions will gradually improve in the high country Sunday
afternoon with winds also diminishing across the plains. Cold and
unsettled weather will continue in the mountains Monday through
Thursday with some light snow showers and windy conditions
expected each day. The plains will be dry through most of the
week, except for a chance of snow with colder temperatures on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 2:34 PM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more30 hr

Nearby

High Wind Warnings in Colorado, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.